A statistical model for hospital admissions caused by seasonal diseases

David Moriña, Pedro Puig, José Ríos, Anna Vilella, Antoni Trilla

Research output: Contribution to journalArticleResearchpeer-review

37 Citations (Scopus)

Abstract

We present a model based on two-order integer-valued autoregressive time series to analyze the number of hospital emergency service arrivals caused by diseases that present seasonal behavior. We also introduce a method to describe this seasonality, on the basis of Poisson innovations with monthly means. We show parameter estimation by maximum likelihood and model validation and show several methods for forecasting, on the basis of long-time means and short-time and long-time prediction regions. We analyze an application to model the number of hospital admissions per week caused by influenza. © 2011 John Wiley & Sons, Ltd.
Original languageEnglish
Pages (from-to)3125-3136
JournalStatistics in Medicine
Volume30
Issue number26
DOIs
Publication statusPublished - 20 Nov 2011

Keywords

  • Discrete time series
  • Hospital admissions
  • INAR models
  • Influenza
  • Seasonality

Fingerprint Dive into the research topics of 'A statistical model for hospital admissions caused by seasonal diseases'. Together they form a unique fingerprint.

Cite this